Hail, Wilbarger
- When
- April 23, 12:40 PM CST
- Where
- Wilbarger County, 2 mi WSW of Oklaunion
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.117, -99.167
Hail was observed near the intersection of Farm to Market Road 433 and 2897.
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 23, 10:44 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1144 AM CDT FRI APR 23 2004 A QUICK UPDATE HERE TO ADVISE MEDIA OF A FLOOD WATCH TO BE ISSUED SHORTLY. WATCH WILL COVER GENERALLY THE CENTRAL THIRD OF OKLAHOMA INTO SOUTHWEST OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. SEE COUNTIES INCLUDED AT THE BOTTOM OF THIS PRODUCT. MAIN THREAT WILL BE LATE THIS AFTERNOON AND EVENING GENERALLY SOUTH OF I-40 SPREADING NORTH OF I40 TONIGHT. 32 1130 AM CDT FRI APR 23 2004 .DISCUSSION... WARM FRONT CONTINUES TO LIFT NORTH AND EXTENDS FROM NEAR CROWELL TO KFDR TO SEMINOLE LATE THIS MORNING. THUNDERSTORMS HAVE SKIRTED THE NORTHERN EDGE OF OKLAHOMA BUT MOSTLY REMAIN IN KANSAS SO FAR. HAVE ALSO HAD SCATTERED LIGHT SHOWERS OVER THE ENTIRE AREA THIS MORNING... BUT THERE ARE SIGNS OF SLOWLY INCREASING INTENSITY NEAR DUNCAN PER LATEST RADAR TRENDS. EXPECT CONVECTION TO CONTINUE TO INCREASE DURING THE AFTERNOON. WILL UPDATE ZONES TO ACCOUNT FOR THE NORTH-MOVING WARM FRONT... INCREASING TEMPERATURES AND IN THE MID-SOUTH ZONE AND KEEPING SOUTHEAST WINDS OVER A LARGER AREA OF THE SOUTH. HEAVY RAINFALL STILL LOOKS LIKE A GOOD BET IN SOME AREAS THIS AFTERNOON. .26. -------------- 347 AM CDT FRI APR 23 2004 .DISCUSSION... POTENT WX SYSTEM OVER THE SRN ROCKIES THIS MORNING WILL BE IMPACTING THE FA THE NEXT 24 TO 48 HOURS. QSTNRY SFC FRONT EXTENDS FROM SERN OK INTO WRN N TX THIS MORNING AND THIS FEATURE IS NOT EXPECTED TO MOVE MUCH DURING THE DAY. MOIST AIR WILL CONTINUE TO FLOW NWD INTO THE FRONTAL ZONE TODAY. WITH SOME BREAKS IN THE CLOUDS IN SRN OK/N TX AMS EXPECTED TO BECOME INCREASINGLY UNSTABLE BY AFTN. WIND FIELDS WILL BE INCREASING AS MID LVL SYS OVER THE ROCKIES ADVANCES EWD. EXPECT SVR STORMS TO DEVELOP BY MID AFTN IN THE VCNTY OF THE SFC BNDRY AS PER SWODY1. WIDESPREAD SHOWERS AND TSTMS EXPECTED TO DEVELOP NORTH OF THE FRONT LATER TODAY AND THROUGH TONIGHT WITH STG ISENT LIFT DVLPG. COULD STILL SEE SOME SEVERE HAIL PRODUCERS WELL NORTH OF THE SFC BOUNDARY. HEAVY RAIN IS ALSO A THREAT...ESP TONIGHT AS LIFT INCREASES ALONG AND JUST NORTH OF THE FRONT. WILL NOT GO WITH FLOOD WATCH ATTM DUE TO UNCERTAINTY OVER WHERE HEAVY RAIN WILL BE FOCUSED BUT LATER SHIFTS MAY NEED TO ISSUE FLOOD WATCH AS AREA OF CONCERN BECOMES BETTER DEFINED. HVY RAIN/SEVERE WX THREAT SHIFTS INTO ERN PARTS OF THE FA SATURDAY AS UPR SYS BEGINS TO OPEN UP AND LIFT NEWD AND SFC FNT PUSHES SLOWLY EWD. SYSTEM FINALLY CLEARS THE AREA SUNDAY WITH PLEASANT WX EXPECTED THROUGH AT LEAST MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 55 65 49 / 80 90 80 30 HOBART OK 64 52 64 48 / 80 90 60 10 WICHITA FALLS TX 76 58 66 50 / 70 90 70 30 GAGE OK 54 46 58 44 / 80 70 30 10 PONCA CITY OK 63 53 63 47 / 80 90 80 30 DURANT OK 81 65 71 53 / 60 70 80 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLOOD WATCH LATE THIS AFTN AND TNGT ZNS 07-08-12-13-18>20-23>32-35-37>42-44>46-50 TX...FLOOD WATCH LATE THIS AFTN AND TNGT ZNS 85-86-88>90 && 2
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT FRI APR 23 2004
OKZ004>048-050>052-TXZ083>090-241200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. THERE IS A SLIGHT RISK
TO THE NORTH OF THE MODERATE RISK ACROSS THE REMAINDER OF WESTERN
NORTH TEXAS AND MUCH OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM TRUSCOTT TO
VERNON TEXAS... TO PAULS VALLEY OKLAHOMA TO DURANT OKLAHOMA. THE
SLIGHT RISK AREA IS NORTH OF THE MODERATE RISK AND COVERS THE
REMAINDER OF THE AREA.
TIMING...
SEVERE THUNDERSTORMS ARE MOST LIKELY FROM 3 PM THROUGH THE EVENING
HOURS.
IMPACTS...
HAIL TO THE SIZE OF BASEBALLS AND WINDS TO 70 MPH ARE EXPECTED IN
THE MODERATE RISK AREA... ALONG WITH THE POTENTIAL FOR TORNADOES. IN
THE SLIGHT RISK AREA...HAIL TO THE QUARTERS AND WINDS TO 70 MPH
ARE EXPECTED.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR
SEVERE WEATHER OPERATIONS FROM MID AFTERNOON THROUGH THE EVENING
HOURS.
DISCUSSION...
A WARM FRONT CONTINUES TO MOVE SLOWLY NORTH ACROSS WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA AND EARLY THIS AFTERNOON EXTENDS FROM
NEAR CROWELL TEXAS TO FREDERICK AND SEMINOLE OKLAHOMA. THE AIRMASS
TO THE SOUTH OF THIS BOUNDARY IS QUITE UNSTABLE. SOME OF THIS
UNSTABLE AIR IS MOVING ABOVE THE WARM FRONT AND SHOWERS AND
THUNDERSTORMS DEVELOPED IN NORTHERN OKLAHOMA THIS MORNING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS
AFTERNOON. ACROSS NORTHERN OKLAHOMA... THESE THUNDERSTORMS WILL
REMAIN ELEVATED OVER THE SHALLOW COOL AIR NORTH OF THE FRONT... BUT
WILL STILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL TO THE
SIZE OF QUARTERS. FARTHER SOUTH... THE INSTABILITY AND WIND SHEAR
WILL SUPPORT SUPERCELL THUNDERSTORMS NEAR AND SOUTH OF THE WARM
FRONT. THUNDERSTORMS IN THIS AREA WILL BE CAPABLE OF PRODUCING
LARGER HAIL IN ADDITION TO DAMAGING WINDS AND ISOLATED TORNADOES
WILL BE POSSIBLE.
ALTHOUGH THE THREAT OF SEVERE WEATHER WILL DECREASE BY LATE
EVENING... AS THE UPPER LEVEL LOW CONTINUES TO AFFECT THE AREA
OVERNIGHT... SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE. LARGE HAIL
WILL BECOME THE PRIMARY SEVERE WEATHER THREAT OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
TORRENTIAL RAIN MAY ACCOMPANY THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...DUE TO SLOW MOVEMENT...AND OR REPEATED ROUNDS OF HEAVY
RAIN FROM ADDITIONAL THUNDERSTORMS OVERNIGHT. A FLASH FLOOD WATCH
IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL POSSIBLY BE ONGOING SATURDAY MORNING ACROSS MUCH
OF OKLAHOMA AND WESTERN NORTH TEXAS AS THE SLOW MOVING UPPER LEVEL
LOW MAKES ITS WAY EAST ACROSS THE SOUTHERN PLAINS. THE POTENTIAL
WILL EXIST BY SATURDAY AFTERNOON ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA FOR SOME OF THESE STORMS TO BE ACCOMPANIED BY LARGE HAIL.
THUNDERSTORMS RETURN TO THE FORECAST NEXT THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
26SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 957 AM CDT FRI APR 23 2004 OKZ005>007-231515- ALFALFA OK-GRANT OK-WOODS OK- 957 AM CDT FRI APR 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF BURLINGTON AT 957 AM CDT...MOVING NORTHEAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE ESPECIALLY ACROSS FAR NORTHERN ALFALFA COUNTY AND FAR NORTHEAST WOODS COUNTY. SIX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1006 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
04/23/2004 58 MPH WOODS OK MESONET
&&
FMPRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES...
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 SE BELLEVUE 33.62N 98.00W
04/22/2004 CLAY TX LAW ENFORCEMENT
US HIGHWAY 287 CLOSED DUE TO HIGH WATER
1230 AM FLASH FLOOD 2 NE BELLEVUE 33.65N 97.99W
04/23/2004 CLAY TX PUBLIC
WATER UP TO 3 FEET DEEP COVERING RURAL ROADS
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 SE BELLEVUE 33.62N 98.00W
04/22/2004 CLAY TX LAW ENFORCEMENT
US HIGHWAY CLOSED DUE TO HIGH WATER
0930 AM FLASH FLOOD 2 NE BELLEVUE 33.65N 97.99W
04/23/2004 CLAY TX PUBLIC
WATER UP TO 3 FEET DEEP COVERING RURAL ROADS
&&
FMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 112 PM CDT FRI APR 23 2004 TXZ084-085-087-088-231830- BAYLOR TX-FOARD TX-KNOX TX-WILBARGER TX- 112 PM CDT FRI APR 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...FOARD...KNOX AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF GRAYBACK AT 112 PM CDT...MOVING NORTHEAST AT 15 MPH. OTHER THUNDERSTORMS WERE DEVELOPING TO THE SOUTHWEST.. SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE. PEOPLE IN BAYLOR...FOARD...KNOX AND WILBARGER COUNTIES...INCLUDING THE CITY OF VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 134 PM CDT FRI APR 23 2004 OKZ037-231845- TILLMAN OK- 134 PM CDT FRI APR 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF DAVIDSON AT 134 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
The Altus AFB radar (KFDR), 32 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
9 hail. Local standard time, as filed.
Hail was observed near the intersection of Farm to Market Road 433 and 2897.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390688, 5390689, 5390690, 5390691, 5390692, 5390693, 5390694, 5390695, 5390696.